Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jun 24, 2021, 7:24 PM CDT for Mercer County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 7:24 PM CDT (00:24 UTC)
- Expired
- Jun 24, 2021, 8:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Kansas City, MO
County Mercer County, MO
The radar
The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2766 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 23.2
The text
As transmitted.
666
WWUS83 KEAX 250024
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
724 PM CDT Thu Jun 24 2021
MOZ006-007-250115-
Putnam MO-Mercer MO-
724 PM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM AND CENTRAL
MERCER COUNTIES UNTIL 815 PM CDT...
At 724 PM CDT, Doppler radar was tracking a strong thunderstorm over
Princeton, or 20 miles north of Trenton, moving northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Princeton, Mercer, Powersville, South Lineville and Mill Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 1000 PM CDT for north central
Missouri.
LAT...LON 4058 9318 4027 9356 4034 9364 4038 9375
4058 9358
TIME...MOT...LOC 0024Z 220DEG 20KT 4038 9360
$$
KurtzWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 24, 6:54 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 24, 6:54 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
654 PM CDT Thu Jun 24 2021
.Discussion...
Issued at 315 PM CDT THU JUN 24 2021
Key Messages:
- Severe weather and flash flooding expected this evening/overnight
across parts of the area.
- A flash flood watch is in effect from Thursday afternoon into
Saturday morning.
Atmospheric recover is underway with a strongly unstable airmass
already in place over far northwest Missouri into eastern Kansas.
The remainder of the area will continue to destabilize as further
surface heating/mixing and moisture advection occurs this
afternoon. Robust convection is expected to develop late this
afternoon into the early evening, most likely in areas of
northeast Kansas into northwest and northern Missouri. The initial
activity will have the potential to be semi-discrete, with the
potential for very large hail and an isolated tornado. Over time,
updrafts will tend to consolidate into one or more line(s) of
thunderstorms and move east/southeast across the CWA. An
increasing threat of damaging straight-line winds will materialize
with these storms. Over time, repeated rounds of convection over
the same areas will be possible into the evening and overnight
hours, with flash flooding a growing concern. The cold front is
expected to make slow progress southeastward on Friday, setting
the stage once again for another round of thunderstorms - with the
potential for severe weather and flash flooding for most areas
across the CWA.
&&
.Aviation...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 653 PM CDT THU JUN 24 2021
Thunderstorms are moving into far NE KS and NW MO. These storms
are expected to merge into a line and start moving southward
during the evening and overnight hours. STJ is first with time of
arrival within the next hour or two. The complex is expected to
make it to MCI/MKC around 03Z-04Z then IXD shortly thereafter.
Expected hazards include heavy rain, frequent lightning, gusty
winds, and hail. Thunderstorms are expected to linger behind the
line slowly following it out of the area after midnight. Another
band of showers is possible at IXD during the morning hours
before sunrise.
Friday should see a break in the thunderstorm activity for most of
the morning and much of the afternoon. Southerly winds are
expected throughout the day Friday. Storms with heavy rain,
frequent lightning, hail, and high winds are expected to return
Friday evening.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Saturday morning for KSZ025-057-060-
102>105.
MO...Flash Flood Watch through Saturday morning for MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
&&
Discussion...Blair
Aviation...PeselHazardous weather outlook, Jun 24, 5:22 AM CDT, 14 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 522 AM CDT Thu Jun 24 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 522 AM CDT Thu Jun 24 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A line of thunderstorms will work south through the region this morning. Gusty winds will be possible with this line of storms. Additional storms are expected to develop this evening. Some of these storms will be capable of producing large hail to two inches in diameter, winds up to 80 mph, locally heavy rainfall leading to flash flooding and isolated tornadoes. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional thunderstorms are expected Friday afternoon/evening and Saturday afternoon/evening. Some of these storms could produce large hail and damaging winds. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 24, 7:24 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
724 PM CDT Thu Jun 24 2021
MOZ006-007-250115-
Putnam MO-Mercer MO-
724 PM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM AND CENTRAL
MERCER COUNTIES UNTIL 815 PM CDT...
At 724 PM CDT, Doppler radar was tracking a strong thunderstorm over
Princeton, or 20 miles north of Trenton, moving northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Princeton, Mercer, Powersville, South Lineville and Mill Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 1000 PM CDT for north central
Missouri.
LAT...LON 4058 9318 4027 9356 4034 9364 4038 9375
4058 9358
TIME...MOT...LOC 0024Z 220DEG 20KT 4038 9360
KurtzThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:03 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 42 min |
| Jun 24, 7:17 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 43 min |
| Jun 24, 7:39 PM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Mercer and 1 more | 6 hr |
| Jun 24, 7:45 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry, Nodaway | 45 min |
| Jun 24, 7:55 PM CDT | Special Weather Statement | EAX | Andrew, DeKalb | 50 min |
| Jun 24, 8:12 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 2 more | 48 min |
| Jun 24, 8:14 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 24 min |
| Jun 24, 8:16 PM CDT | River Flood Warning | EAX | Chariton, Macon | 19 hr |
| Jun 24, 8:16 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 14 hr |
| Jun 24, 8:16 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 3 days |
| Jun 24, 8:16 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 9 days |
| Jun 24, 8:27 PM CDT | Flash Flood Warning | EAX | Andrew, Buchanan, Holt | 16 hr |
| Jun 24, 8:37 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Holt | 38 min |
| Jun 24, 8:48 PM CDT | Flash Flood Warning | EAX | Mercer | 3 hr |
| Jun 24, 8:51 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb, Grundy, Harrison, Linn and 4 more | 54 min |
| Jun 24, 9:00 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Caldwell, Clay, Clinton, DeKalb, Platte and 1 more | 60 min |
| Jun 24, 9:13 PM CDT | Tornado Warning | EAX | Grundy, Sullivan | 17 min |
| Jun 24, 9:29 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Caldwell, Carroll, Chariton, Daviess, Grundy and 7 more | 61 min |
| Jun 24, 9:33 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Caldwell, Carroll, Clay, Clinton, Jackson and 3 more | 57 min |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Cooper, Saline | 11 days |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Cooper | 60 hr |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Carroll | 8 days |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 71 hr |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 9 days |
| Jun 24, 9:35 PM CDT | River Flood Warning | EAX | Cooper, Howard | 10 days |
| Jun 24, 9:40 PM CDT | Tornado Warning | EAX | Putnam, Sullivan | 20 min |
| Jun 24, 9:58 PM CDT | Tornado Warning | EAX | Adair, Sullivan | 17 min |
| Jun 24, 10:18 PM CDT | Tornado Warning | EAX | Carroll, Lafayette, Saline | 27 min |
| Jun 24, 10:24 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Carroll, Chariton, Howard, Lafayette, Linn and 6 more | 51 min |
| Jun 24, 10:25 PM CDT | Areal Flood Advisory | EAX | Buchanan, Clay, Clinton, Platte | 3 hr |
| Jun 24, 10:43 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 32 min |
| Jun 24, 11:17 PM CDT | Special Weather Statement | EAX | Cooper, Howard, Randolph, Saline | 58 min |
| Jun 25, 12:57 AM CDT | Flash Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 10 hr |
| Jun 25, 1:17 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Mercer and 1 more | 12 hr |
| Jun 25, 1:28 AM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Cooper, Howard, Lafayette, Saline | 3 hr |
| Jun 25, 1:34 AM CDT | River Flood Warning | EAX | Clay, Ray | 34 hr |
| Jun 25, 1:59 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 63 hr |
| Jun 25, 2:02 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 27 hr |
| Jun 25, 2:03 AM CDT | River Flood Warning | EAX | Platte | 65 hr |
| Jun 25, 2:04 AM CDT | River Flood Warning | EAX | Platte | 27 hr |
| Jun 25, 2:07 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Jun 25, 2:10 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| Jun 25, 2:11 AM CDT | Flash Flood Warning | EAX | Andrew, Holt, Nodaway | 10 hr |
| Jun 25, 2:13 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 8 days |
| Jun 25, 2:20 AM CDT | Areal Flood Warning | EAX | Atchison, Holt, Nodaway | 12 hr |
| Jun 25, 2:26 AM CDT | River Flood Warning | EAX | Atchison, Holt | 6 hr |
| Jun 25, 2:26 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 13 hr |
| Jun 25, 3:13 AM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Howard, Saline | 7 hr |
| Jun 25, 3:59 AM CDT | Special Weather Statement | EAX | Platte | 46 min |
| Jun 25, 4:21 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 39 min |
| Jun 25, 4:28 AM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Lafayette, Livingston, Ray, Saline | 4 hr |
| Jun 25, 4:46 AM CDT | Areal Flood Advisory | EAX | Clay, Clinton, Jackson, Platte, Ray | 3 hr |
| Jun 25, 4:55 AM CDT | Flash Flood Warning | EAX | Carroll, Lafayette, Ray, Saline | 6 hr |
| Jun 25, 5:24 AM CDT | Flash Flood Warning | EAX | Cooper, Howard | 5 hr |
| Jun 25, 7:25 AM CDT | Areal Flood Advisory | EAX | Cooper, Pettis, Saline | 4 hr |
| Jun 25, 8:13 AM CDT | Areal Flood Warning | EAX | Buchanan, Caldwell, Clay, Clinton, Platte, Ray | 3 hr |
| Jun 25, 8:40 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 8 days |
| Jun 25, 9:12 AM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Cooper, Daviess, Howard and 7 more | 4 days |
| Jun 25, 9:23 AM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Holt | 12 hr |
| Jun 25, 1:25 PM CDT | Areal Flood Warning | EAX | Buchanan, Clay, Clinton, Platte | 9 hr |
| Jun 25, 2:53 PM CDT | Special Weather Statement | EAX | Cass | 67 min |
| Jun 25, 3:42 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 33 min |
| Jun 25, 3:54 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 24 min |
| Jun 25, 3:59 PM CDT | Flash Flood Warning | EAX | Cass | 6 hr |
| Jun 25, 4:14 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 46 min |
| Jun 25, 4:22 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 38 min |
| Jun 25, 4:31 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 44 min |
| Jun 25, 4:52 PM CDT | Tornado Warning | EAX | Henry, Johnson | 23 min |
| Jun 25, 4:56 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 49 min |
| Jun 25, 4:57 PM CDT | Flash Flood Warning | EAX | Henry, Johnson | 6 hr |
| Jun 25, 5:06 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 39 min |
| Jun 25, 5:57 PM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry | 6 hr |
| Jun 25, 6:10 PM CDT | Flash Flood Warning | EAX | Cooper, Howard, Saline | 6 hr |
| Jun 25, 8:36 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 54 hr |
| Jun 25, 8:38 AM CDT | River Flood Warning | EAX | Leavenworth | 59 hr |
| Jun 25, 2:11 PM CDT | Special Weather Statement | EAX | Miami | 49 min |
| Jun 25, 3:21 PM CDT | Special Weather Statement | EAX | Johnson | 39 min |
| Jun 25, 4:40 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Linn, Miami | 35 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.